MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF ENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF ENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290144
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during t&a the werewolf ent was not working; 3 halo wands were connected to the unit and saline would flow out of the wand but it would not ablate or coagulate.A wand was tested in a bowl of saline and no plasma seemed to be forming (no orange glow either), two more wands were tried without success.Then, the werewolf generator was replaced with another werewolf ent unit and the new halo wands opened worked as expected.The procedure was completed without delay using a s+n backup device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h2, h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection observed no issues.Functional evaluation revealed revealed the flow 50 wand has no output voltage.The unit was opened and found no issues.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The complaint was confirmed and the root cause is associated with an electrical component failure.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.There are no indications to suggest that the device/product did not meet specifications upon release into distribution.

Brand Name
WEREWOLF ENT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10356774
Report Number3006524618-2020-00566
Device Sequence Number14107836
Product Code GEI
UDI-Device Identifier00885556739624
UDI-Public00885556739624
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290144
Device Catalogue Number72290144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1